Alert archive / Illinois / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 45, NWS Lincoln, IL
NWS Lincoln, IL issued this severe thunderstorm warning at May 15, 2009, 8:55 PM CDT for Edgar County, Vermilion County, Illinois. It was in force for 20 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 15, 2009, 8:55 PM CDT (01:55 UTC)
- Expired
- May 15, 2009, 9:15 PM CDT
- In force
- 20 min
- Issued by
- NWS Lincoln, IL
- Area
- Storm-based polygon
Counties Edgar County, IL, Vermilion County, IL
The radar
The Indianapolis radar (KIND), 118 km from the middle of the area, began a volume at 01:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 15, 2:39 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.9 hours before the alert went out and 323 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 37 J/kg
- Mixed-layer CIN
- -278 J/kg
- Mixed-layer LCL
- 1349 m above ground
- 0-6 km bulk shear
- 46 kt
- 0-1 km storm-relative helicity
- 182 m²/s²
- 0-3 km storm-relative helicity
- 238 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KILX 160155
SVRILX
ILC045-183-160245-
/O.NEW.KILX.SV.W.0045.090516T0155Z-090516T0245Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
855 PM CDT FRI MAY 15 2009
THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN EDGAR COUNTY IN EAST CENTRAL ILLINOIS...
EXTREME SOUTHEASTERN VERMILION COUNTY IN EAST CENTRAL ILLINOIS...
* UNTIL 945 PM CDT.
* AT 854 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 2 MILES NORTHWEST OF CHRISMAN
TO 10 MILES SOUTHWEST OF PARIS...OR ALONG A LINE EXTENDING FROM 15
MILES NORTH OF PARIS TO 10 MILES SOUTHWEST OF PARIS...AND WAS
MOVING NORTHEAST AT 20 MPH.
* LOCATIONS IMPACTED INCLUDE...
CHRISMAN...
PARIS...
VERMILION...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
&&
LAT...LON 3950 8788 3988 8774 3989 8753 3973 8753
3972 8752 3948 8753
TIME...MOT...LOC 0154Z 224DEG 15KT 3983 8769 3955 8785
$$
CHURCHILL1 follow-up statement
000
WWUS53 KILX 160215
SVSILX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
915 PM CDT FRI MAY 15 2009
ILC045-183-160225-
/O.CAN.KILX.SV.W.0045.000000T0000Z-090516T0245Z/
EDGAR IL-VERMILION IL-
915 PM CDT FRI MAY 15 2009
...THE SEVERE THUNDERSTORM WARNING FOR EXTREME SOUTHEASTERN VERMILION
AND EASTERN EDGAR COUNTIES IS CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND NO LONGER
APPEARED TO BE SEVERE.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A TORNADO
WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT.
LAT...LON 3950 8788 3988 8774 3989 8753 3973 8753
3972 8752 3948 8753
TIME...MOT...LOC 0215Z 224DEG 15KT 3989 8761 3961 8777
$$
CHURCHILLWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at May 15, 8:44 PM CDT, 11 minutes earlier.
Area forecast discussion, May 15, 8:44 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 844 PM CDT FRI MAY 15 2009 .DISCUSSION... ISSUED 844 PM CDT FRI MAY 15 2009 LINE OF SEVERE THUNDERSTORMS HAS PUSHED INTO EAST-CENTRAL ILLINOIS THIS EVENING...CURRENTLY STRETCHING FROM DANVILLE...TO TUSCOLA...TO NEAR TAYLORVILLE. HAVE CANCELED TORNADO WATCH 306 FOR ALL LOCATIONS BEHIND THE LINE...INCLUDING THE PEORIA... BLOOMINGTON...AND SPRINGFIELD AREAS. LIGHT TO MODERATE RAIN...WITH AN OCCASIONAL RUMBLE OF THUNDER...CAN BE EXPECTED BEHIND THE LINE FOR THE BALANCE OF THE EVENING...WITH THE PRECIP DWINDLING TO SCATTERED SHOWERS AFTER MIDNIGHT ACROSS THE WESTERN TWO-THIRDS OF THE CWA. ZONE UPDATE HAS BEEN ISSUED. BARNES && .AVIATION... ISSUED 622 PM CDT FRI MAY 15 2009 LARGE THUNDERSTORM COMPLEX CONTINUES TO PUSH EAST SOUTHEAST ACRS CNTRL IL EARLY THIS EVENING. FRONTAL BOUNDARY LYING FROM JUST NORTH OF CHAMPAIGN WEST TO SOUTH OF SPI IS THE FOCUS FOR HP SUPERCELL DEVELOPMENT WITH INTENSE RAINFALL...WHILE FURTHER TO THE NORTHWEST...STEADY MODERATE TO LOCALLY HEAVY RAIN. VFR CIGS TO THE SOUTH OF THE BOUNDARY WL TREND INTO MORE MVFR TO LOCAL IFR CIGS AS THE COMPLEX SHIFTS SOUTHEAST THIS EVENING. COLD FRONT STILL WEST OF THE MISSISSIPPI RIVER IS EXPECTED TO TRACK EWD LATER TNT AND PUSH EAST OF OUR TAF SITES BY 10Z SAT. FAIRLY STRONG SUBSIDENCE BEHIND THIS SYSTEM WILL TRANSLATE TO CLEARING SKIES FROM NW TO SE SATURDAY MRNG. FORECASTING THE WINDS AHEAD OF AND JUST BEHIND THIS CONVECTIVE COMPLEX IS DIFFICULT AT BEST AND UNTIL THE ACTUAL SYNOPTIC SCALE COLD FRONT SLIPS OFF TO OUR EAST LATE TNT...WINDS WILL BE AFFECTED SIGNIFICANTLY BY THE CONVECTION. WE SHOULD SEE WINDS SHIFT MORE INTO A WESTERLY DIRECTION LATE TNT AS THE FRONT APPROACHES...AND THEN INTO THE NORTHWEST SATURDAY MORNING AS THE FRONT SHIFTS OFF TO OUR EAST. SMITH && .PREV DISCUSSION... ISSUED 303 PM CDT FRI MAY 15 2009 SHORT TERM...TONIGHT THROUGH MONDAY... MOST OF THE SHORT TERM FOCUS IS PACKED INTO THE FIRST 12 HOURS. SURFACE LOW NEAR KANSAS CITY HAS A WARM FRONT EXTENDING EASTWARD ALONG THE INTERSTATE 72 CORRIDOR THROUGH ILLINOIS. INSTABILITY ON THE 18Z LINCOLN SOUNDING SUPPORTIVE OF HAIL...AND THE LOW LEVEL WIND PROFILE THROUGH THE LOWEST 2-3 KM ARE SUPPORTIVE OF SUPERCELLS. THIS THREAT WILL BE ENHANCED NEAR THE WARM FRONT. IN ADDITION...AIRMASS IS VERY MOIST AND THUNDERSTORMS SHOULD CONTINUE TO BLOSSOM UNTIL THE ASSOCIATED UPPER TROUGH MOVES THROUGH AFTER MIDNIGHT. WITH THE EXCESSIVE RAINFALL THAT HAS ALREADY FALLEN IN THE NORTH...AND THE EXPECTED HEAVY RAINFALL TONIGHT...WILL CONTINUE THE FLASH FLOOD WATCH AND EXTEND IT SOUTHWARD TOWARD INTERSTATE 70 IN SOUTHEASTERN ILLINOIS. EVEN THE AREAS THAT MISSED OUT ON THE RAIN TODAY HAVE NEARLY SATURATED GROUND FROM THE RECENT HEAVY RAINS. IN ADDITION TO THE FLASH FLOOD THREAT...MAJOR FLOODING OF SEVERAL OF THE AREA RIVERS WILL BE LIKELY. WILL CARRY A CHANCE OF PRECIPITATION IN THE SOUTHEAST SATURDAY MORNING...AFTERWHICH DRIER HIGH PRESSURE WILL BRING MAINLY SUNNY/CLEAR SKIES THROUGH THE FIRST PART OF NEXT WEEK. LOWS SATURDAY NIGHT AND SUNDAY NIGHT WILL BE QUITE COOL...IN THE 40-45 RANGE. LONG TERM...TUESDAY THROUGH FRIDAY... FAIRLY QUIET PERIOD EXPECTED NEXT WEEK AT AN UPPER RIDGE MIGRATES FROM THE ROCKIES EASTWARD INTO THE SOUTHERN STATES BY FRIDAY. HOWEVER...A COUPLE OF FEATURES WORTHY OF NOTE. THE DETERMINISTIC MODEL GUIDANCE...ESPECIALLY THE 00Z ECMWF...APPEARS TO BE TOO AMPLIFIED WITH THE FAST UPPER FLOW ACROSS THE NORTHERN CONUS TUE-FRI. A LESS AMPLIFIED SOLUTION WOULD FAVOR A COLD FRONT POSSIBLY FLIRTING WITH NORTHERN IL TUESDAY NIGHT OR WEDNESDAY BEFORE RETREATING BACK NORTH. THE NEXT BETTER SHOT MAY BE BY NEXT FRIDAY... BUT WILL KEEP POPS IN THE SLIGHT CHANCE RANGE FOR NOW. && .ILX WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 7 AM CDT SATURDAY FOR ILZ027>031-036>038- 040>057-061. &&
Hazardous weather outlook, May 15, 2:30 PM CDT, 6 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LINCOLN IL 230 PM CDT FRI MAY 15 2009 ILZ027>031-036>038-161200- FULTON-KNOX-MARSHALL-MCLEAN-PEORIA-STARK-TAZEWELL-WOODFORD- 230 PM CDT FRI MAY 15 2009 ...FLASH FLOOD WATCH IN EFFECT THROUGH SATURDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THIS EVENING. SOME OF THE STORMS MAY REACH SEVERE LEVELS INTO THIS EVENING... WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL BE POSSIBLE FROM PEORIA SOUTH. VERY HEAVY RAINFALL IS ALSO EXPECTED THROUGH THIS EVENING AND RAINFALL AMOUNTS MAY REACH BETWEEN 1.5 TO 3 INCHES...WITH LOCAL 3 TO 5 INCH AMOUNTS POSSIBLE. THIS RAIN FALLING ON ALREADY SATURATED SOILS...WILL AGGRAVATE ONGOING FLOODING PROBLEMS ACROSS THE AREA. SHOWERS AND THUNDERSTORMS WILL SHIFT SOUTHEAST OF THE AREA AFTER 3 AM TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MANY AREA RIVERS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. IN PARTICULAR...THE ILLINOIS...MACKINAW...AND SPOON RIVERS WILL EXPERIENCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 3 AND 10 PM. ILZ040>057-061>063-066>068-071>073-161200- CASS-CHAMPAIGN-CHRISTIAN-CLARK-CLAY-COLES-CRAWFORD-CUMBERLAND- DE WITT-DOUGLAS-EDGAR-EFFINGHAM-JASPER-LAWRENCE-LOGAN-MACON-MASON- MENARD-MORGAN-MOULTRIE-PIATT-RICHLAND-SANGAMON-SCHUYLER-SCOTT- SHELBY-VERMILION- 230 PM CDT FRI MAY 15 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL ILLINOIS...EAST CENTRAL ILLINOIS AND SOUTHEAST ILLINOIS. .DAY ONE...THIS AFTERNOON AND TONIGHT ISOLATED SHOWERS AND THUNDERSTORMS WILL BECOME MORE NUMEROUS LATE THIS AFTERNOON AND EVENING NORTH OF I-70 AND SOUTH OF I-70 TONIGHT...AS A COLD FRONT PUSHES EAST ACROSS THE AREA. SOME OF THE STORMS MAY REACH SEVERE LEVELS...WITH DAMAGING WINDS AND LARGE HAIL. AN ISOLATED TORNADO WILL ALSO BE POSSIBLE NORTH OF I-70. LOCALLY HEAVY RAINFALL MAY DEVELOP...AND FALL ON ALREADY SATURATED SOILS. ANY ONGOING FLOODING PROBLEMS ACROSS THE AREA WILL LIKELY BE AGGRAVATED. SHOWERS AND THUNDERSTORMS WILL SHIFT SOUTHEAST OF THE AREA EARLY SATURDAY MORNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY MANY AREA RIVERS WILL REMAIN AT OR ABOVE FLOOD STAGE FOR THE NEXT SEVERAL DAYS. IN PARTICULAR...THE ILLINOIS...SANGAMON... LITTLE WABASH...AND EMBARRAS RIVERS WILL EXPERIENCE FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED BETWEEN 5 PM AND 1 AM. HUETTL
In the hours before
Local storm report, May 15, 8:13 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
813 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM FLASH FLOOD 2 SSW RANTOUL 40.28N 88.17W
05/15/2009 CHAMPAIGN IL TRAINED SPOTTER
LOCAL ROADS NEAR RANTOUL HAVE 6 TO 8 INCHES OF WATER
&&
DPKLocal storm report, May 15, 8:33 PM CDT, 22 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
833 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 PM HEAVY RAIN LANE 40.13N 88.85W
05/15/2009 M1.88 INCH DE WITT IL MESONET
STORM TOTAL...SWOP
&&
DPKLocal storm report, May 15, 8:34 PM CDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
834 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0825 PM HAIL 5 W DANVILLE 40.14N 87.71W
05/15/2009 M1.00 INCH VERMILION IL EMERGENCY MNGR
&&
DPKLocal storm report, May 15, 8:36 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
836 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0833 PM HEAVY RAIN SULLIVAN 39.60N 88.61W
05/15/2009 M1.50 INCH MOULTRIE IL MESONET
&&
DPKLocal storm report, May 15, 8:51 PM CDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
851 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0843 PM FLASH FLOOD 1 W ROSSVILLE 40.38N 87.69W
05/15/2009 VERMILION IL EMERGENCY MNGR
1 FOOT OF WATER OVER ATTICA ROAD
0843 PM FLASH FLOOD FAIRMOUNT 40.05N 87.83W
05/15/2009 VERMILION IL EMERGENCY MNGR
ALL VILLAGE STREETS ARE FLOODED
0843 PM FLASH FLOOD SIDELL 39.91N 87.82W
05/15/2009 VERMILION IL EMERGENCY MNGR
ALL STREETS FLOODED
0843 PM FLASH FLOOD DANVILLE 40.14N 87.62W
05/15/2009 VERMILION IL EMERGENCY MNGR
MANY CITY STREETS FLOODED
0846 PM HAIL GEORGETOWN 39.98N 87.64W
05/15/2009 M0.88 INCH VERMILION IL EMERGENCY MNGR
&&
DPKLocal storm report, May 15, 8:53 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
853 PM CDT FRI MAY 15 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0851 PM HEAVY RAIN 5 S DANVILLE 40.07N 87.62W
05/15/2009 M1.25 INCH VERMILION IL EMERGENCY MNGR
1.25 INCHES IN 30 MINUTES
0800 PM HEAVY RAIN 2 W CHESTNUT 40.07N 89.24W
05/15/2009 M2.25 INCH LOGAN IL MESONET
STORM TOTAL SO FAR...COCORAHS REPORT
&&
DPKThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 15, 7:04 PM CDT | Flash Flood Warning | ILX | Champaign, Piatt, Vermilion | 6 hr |
| May 15, 7:04 PM CDT | Severe Thunderstorm Warning | ILX | Christian, Macon, Shelby | 41 min |
| May 15, 7:19 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 41 min |
| May 15, 7:35 PM CDT | Flash Flood Warning | ILX | Fulton, Knox, Marshall, Peoria, Schuyler, Stark and 2 more | 4 hr |
| May 15, 7:50 PM CDT | Severe Thunderstorm Warning | ILX | Champaign, Vermilion | 40 min |
| May 15, 7:57 PM CDT | Flash Flood Warning | ILX | Christian, Moultrie, Shelby | 6 hr |
| May 15, 8:18 PM CDT | Flash Flood Warning | ILX | Clark, Coles, Cumberland, Douglas, Edgar | 6 hr |
| May 15, 8:48 PM CDT | Severe Thunderstorm Warning | ILX | Coles, Cumberland, Moultrie, Shelby | 42 min |
| May 15, 9:21 PM CDT | Areal Flood Advisory | ILX | Effingham | 3 hr |
| May 15, 9:39 PM CDT | Areal Flood Advisory | ILX | Clay, Jasper, Richland | 3 hr |
| May 15, 9:50 PM CDT | Special Weather Statement | ILX | Clark | 40 min |
| May 15, 10:22 PM CDT | Areal Flood Advisory | ILX | Crawford, Lawrence | 5 hr |
| May 15, 10:44 PM CDT | Areal Flood Warning | ILX | Fulton, Knox, McLean, Marshall, Mason, Peoria and 3 more | 6 days |
| May 15, 11:31 PM CDT | Areal Flood Warning | ILX | Cass, DeWitt, Douglas, Logan, Macon, Mason and 6 more | 35 days |
| May 16, 12:45 AM CDT | Areal Flood Warning | ILX | Clay, Crawford, Effingham, Jasper, Lawrence, Richland | 146 days |
| May 16, 12:59 AM CDT | Areal Flood Warning | ILX | Champaign, Logan, Vermilion | 172 days |
| May 16, 1:56 AM CDT | Areal Flood Warning | ILX | Christian, Clark, Coles, Cumberland, Douglas, Edgar and 2 more | 186 days |
| May 16, 2:17 AM CDT | River Flood Warning | ILX | Vermilion | 50 hr |
| May 16, 6:58 AM CDT | River Flood Warning | ILX | Crawford, Jasper | 38 hr |
| May 16, 10:23 AM CDT | River Flood Warning | ILX | Cass, Mason, Menard | 6 days |
| May 16, 11:50 AM CDT | Areal Flood Warning | ILX | Cass, DeWitt, Logan, McLean, Macon, Mason and 6 more | 189 days |
| May 16, 1:03 PM CDT | Areal Flood Warning | ILX | Champaign, Logan, Vermilion | 224 days |
| May 16, 6:16 PM CDT | Areal Flood Warning | ILX | Logan, Mason | 225 days |
Nearby
Severe Thunderstorm Warnings in Illinois, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.